SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 3 NON-CEM; PROSTH, HIP, SEMI-CONSTRAINED, MET/CERA/POLY, CEMENTED OR NON-POROUS, UNCEMENT
Back to Search Results |
| Model Number |
75100466 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
05/25/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication identified through a review of the (b)(6) from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.Internal complaint reference number: (b)(4).
Event or Problem Description
It was reported that, after a right thr index surgery performed on (b)(6) 2018 to address osteoarthritis symptoms, the patient experienced an implant fracture of the stem and wear of the acetabular component that made necessary a revision surgery on (b)(6) 2018.According to the national joint registry, during this procedure, the acetabular liner was explanted and replaced with smith and nephew component.This information was provided by the (b)(6) the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem and that required a revision surgery due to specific reasons.